About this blog

My Journey to finally get rid of my acne.

Entries in this blog

RhianP

Hello : )

Hi there!

Firstly a little about me... I'm 24 and have battled with acne on and off since i was 15. I actually had a course of Roaccutane when i was 19 for about 4months and have since developed the acne again on and off over the last 5-6 years.

I'm a flight attendant, flying long haul routes so i'm constantly in very dry AC for long periods of time and unfortunately i don't always get to look after myself nutritionally as well as i'd like.

Like many others, ive tried all of the facials, peels, creams, ointments and tablets that you could possibly get. All with little or no effect. Some working better than others but maybe only for a short period of time.

I'm writing this blog to help myself and others have a better understanding about this drug, and also maybe to shed some light on the different side effects that i have personally experienced. I'd also like to record my thoughts and feelings as im a little worried about getting depression or anxiety that maybe i wont be able to notice on my own. Hopefully my thoughts and experiences can help others when making a decision about whether to take Roaccutane.

My acne is nodular and i also have a lot of white heads under the skin making my face look uneven and 'bumpy'. Mostly i have these smaller spots in the face and chin/jaw area that i always thought were hormonally linked. Being a woman, unfortunately I am more likely to break out before my period every month. I get larger acne spots ariund my cheekbones and jaw area. Also i get blackheads mostly in my t-zone but can be found almost anywhere on my face.

I also get cysts at the base of my earlobes that flare up when im sick or rundown, these have been prev diagnosed as part of my acne. When i was treated with roaccutane a few years ago my dermatologist also injected these cysts with a steroid to try and heal them with limited results. At their largest they sometimes flare up to 15mm in diameter, when dormant they are usually about 3-4mm.

Unfortunately i'm starting this blog a little late as i'm already on day 38 of my treatment.

Initially my doctor started my dosage at 20mg per day and for the last week its been up at 30mg per day and i've definitely noticed a change.

My lips have got a lot dryer since the dosage increase. I have also noticed some hair loss, but that was no surprise as that occured. My face is definately clearer, my boyfired acyualy noticed first after not seeing me for a couple of days and was shocked at how clear my skin was after such a short time.

I do still have a few acne spots around the jaw and cheekbone area, also there are some whiteheads on my cheeks and chin area hat are waiting to come up - but i havent had a 'new' spot in a couple of weeks now.

On the negative side i have had some muscle pain, mostly in the chest area. Short cramp around my ribcage and sternum a couple of times a day. I mentioned these to my doctoer and she advised that they are normal as long as im sure its muscle pain. I'm pretty certain that it is but its quite unconfortable. This isnt happening too often so its definately bearable for the duration of the medication as long as they dont get much worse!

* Warning - not for the faint hearted! *

Worst of all ive noticed severe vaginal dryness over the past week : ( Causing open sores, dont worry its definately not some sort of STD(my initial freak-out reaction), it started with dryness and loads of tiny cuts, almost like papercuts, and now the area is almost raw. Now i can hardly sit down and any contact with underwear is so painful it feels like a bun. My doctor is currently on Leave until mid-september so i'm unable to consult her, but im going to see a GP tomorrow. The pain is quite severe to say the very least. All i have available is pain killers and Bempanthen for the dryness. I've been cleaning with shallow baths of salt water, this is still so painful im in tears : (

I've noticed on a few other blogs that this has occured, i definately did not have this last time so understandably im a little worried that maybe the dosage is too high or maybe i havent been keeping hydrated enough.

I've also been experiencing a tingling pain on the backs of my legs, almost like a tingling sensation. Not sure if this is normal or linked to the pain im having elsewhere.

Is anyone else experiencing these side effects or similar? Hope im not alone! I'll update after ive been to my GP.

The Acne.org Regimen
The Acne.org Regimen
Product & Treatment
Reviews
Support Forums